Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 62, NWS Corpus Christi, TX

October 18, 2021Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this river flood warning at Oct 18, 2021, 6:46 PM CDT for Aransas County, Refugio County, Texas. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Oct 18, 2021, 6:46 PM CDT (23:46 UTC)
Expired
Oct 19, 2021, 3:00 PM CDT
In force
20 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Copano Creek near Refugio (RCCT2). The gauge peaked at 12.14 ft at Oct 18, 2021, 4:00 PM CDT.

actionminormoderate5101510/1810/1910/20
Action stage
5 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08189200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

919 
WGUS44 KCRP 182346
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
646 PM CDT Mon Oct 18 2021

...The National Weather Service in Corpus Christi TX has issued
   a Flood Warning for the following river in Texas...

   Copano Creek near Refugio affecting Refugio and Aransas Counties.

For the Copano Creek...including Refugio...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC007-391-191500-
/O.NEW.KCRP.FL.W.0062.211018T2346Z-000000T0000Z/
/RCCT2.1.ER.000000T0000Z.211018T2200Z.211019T2300Z.NO/
646 PM CDT Mon Oct 18 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Copano Creek Near Refugio.
* From this evening until further notice.
* At 5:30 PM CDT Monday, the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will have a slow crest, around 12.2 feet 
  through Monday night, then begin to fall, dropping below flood 
  stage Tuesday evening.
* Impact...At 12.0 feet, minor lowland flooding occurs.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$
2 follow-up statements
025 
WGUS84 KCRP 191405
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
905 AM CDT Tue Oct 19 2021

...The Flood Warning continues for the following rivers in Texas...

  Copano Creek Near Refugio affecting Refugio and Aransas Counties.

For the Copano Creek...including Refugio...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC007-391-200515-
/O.CON.KCRP.FL.W.0062.000000T0000Z-000000T0000Z/
/RCCT2.1.ER.000000T0000Z.211018T2200Z.211019T1820Z.NO/
905 AM CDT Tue Oct 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Copano Creek Near Refugio.
* Until further notice.
* At 8:30 AM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 10.3 feet Thursday afternoon.
* Impact...At 12.0 feet, Minor lowland flooding occurs.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$

TE
934 
WGUS84 KCRP 192000
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
300 PM CDT Tue Oct 19 2021

...The Flood Warning is cancelled for the following river in Texas...

   Copano Creek near Refugio affecting Refugio and Aransas Counties.

TXC007-391-192100-
/O.CAN.KCRP.FL.W.0062.000000T0000Z-211019T2000Z/
/RCCT2.1.ER.211019T1745Z.000000T0000Z.211019T1815Z.NO/
300 PM CDT Tue Oct 19 2021

...The Flood Warning for the Copano Creek Near Refugio has been 
cancelled...

The Flood Warning is cancelled for
  the Copano Creek Near Refugio.
* At 2:30 PM CDT Tuesday, the stage was 11.97 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue a slow fall, dropping below 
  caution stage this weekend.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 18, 6:29 PM CDT, 17 minutes earlier.

Area forecast discussion, Oct 18, 6:29 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
629 PM CDT Mon Oct 18 2021

.AVIATION...

Generally VFR conditions will prevail at all terminals through the
cycle. The only exception will be a brief period of MVFR
conditions possible at KALI late tonight into the early Tuesday
morning due to patchy fog potential. Other than that, expect
light and variable easterly to southeasterly winds overnight,
strengthening and becoming gusty at around 15kts out of the
southeast late Tuesday morning into the afternoon hours.

&&

.PREV DISCUSSION... /Issued 430 PM CDT Mon Oct 18 2021/

SHORT TERM (Tonight through Tuesday Night)...

The surface high has moved off to the northeast and winds have
become more easterly this afternoon, with an east-southeast wind
expected for the duration of the short-term period. These winds will
usher in warmer and more humid air which will lead to more muggy
conditions through Tuesday night (hate to be the bearer of bad
news). Expect temperatures tonight to be warmer than what has been
observed the last couple of nights, with lows in the upper 60s along
the coast and upper 50s to mid 60s inland.

The increase in moisture brought in by the aforementioned east-
southeasterly winds will subsequently lead to an increase in cloud
cover Tuesday into Tuesday night. Patchy fog may develop in portions
of the Coastal Plains early Tuesday morning. Highs on Tuesday will
be in the 80s across the area with lows dropping into the 60s to
near 70.

P-ETSS guidance indicates tide levels reaching to just above 2.0 ft
MSL overnight Tuesday night during high tide, which would typically
meet the criteria for minor coastal flooding; however, with onshore
winds on the weak side and wave periods remaining well below 8s,
confidence on coastal flood potential is low.

LONG TERM (Wednesday through Monday)...

A west to southwest upper flow aloft combined with a series
of embedded short waves will lead to mainly mid/upper level clouds.
Even though the moisture will be on the increase through the week,
it will remain limited with PWATs at or below 1.5 inches for
Wed/Thu, which is not sufficient for convection. Models have been
showing a cold front move through Central Texas and approach South
Texas, but stalls the front just north with little to no affect on S
TX.

A deeper southeasterly flow in the lower levels by Friday
will increase the moisture slightly with PWATs around 1.6 inches
which may be sufficient for early morning streamer showers along the
coast. This trend continues into Saturday with isolated convection
remaining mainly over the gulf waters. By Sunday, the isolated
convection is progged to move farther inland due to slightly deeper
moisture combined with a stronger short wave.

A gradual warming trend is expected through the week with temps near
to slightly above normal by the weekend.

The PETSS forecasts tide to reach 2ft MSL at Bob Hall Pier during
high tide through Thursday. However, winds will be light to moderate
out of the southeast Wednesday and light and variable late in the
week. Swell periods are also progged to be low. Thus, am not
confident there will be minor coastal flooding, but can not rule it
out if winds or swells are higher than expected.

MARINE... High pressure has shifted to the northeast with winds
becoming weak out of the east-southeast. A generally weak
northeast to east flow can be expected tonight through Monday,
becoming weak to moderate from the southeast Monday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  86  69  86  69  /   0   0  10   0   0
Victoria          58  84  64  86  65  /   0   0  10  10   0
Laredo            66  88  69  91  70  /   0   0   0   0   0
Alice             61  87  65  89  65  /   0   0  10   0   0
Rockport          69  82  72  86  72  /   0  10  10  10   0
Cotulla           64  89  67  92  66  /   0   0   0   0   0
Kingsville        62  87  66  88  66  /   0   0  10   0   0
Navy Corpus       72  82  74  84  73  /   0   0  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Oct 18, 3:52 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
352 PM CDT Mon Oct 18 2021

TXZ229>234-239>247-342>347-442-443-447-192100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
352 PM CDT Mon Oct 18 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible over the Coastal Bend and
Victoria Crossroads Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-192100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
352 PM CDT Mon Oct 18 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.